Xtreme and Other Steroid-like Body Building Products Pose Risk: FDA Warns
The FDA issued a public health advisory yesterday waning consumers not to use certain body building products marketed as dietary supplements that claim to contain steroids or steroid-like substances. The agency also sent a warning letter to one of the leading manufacturers, labeling several of their “Xtreme” body building products as dangerous and unapproved drugs.
In response to increasing reports submitted to the FDA’s Adverse Events Reporting System (AERS), the agency is warning that dietary supplements claiming to contain steroids, steroid-like substances, or alleging to be “anabolic,” most likely contain unregulated drugs and have been connected to serious liver injury, kidney failure, stroke, and pulmonary embolisms.
The products include TREN-Xtreme, MASS Xtreme, ESTRO Xtreme, AH-89 Xtreme, HMG Xtreme, MMA-3 Xtreme, VNS-9 Xtreme and TT-40-Xtreme bodybuilding supplements from American Cellular Labs and as well as body building supplements from other companies. They are marketed as dietary supplements, which would not normally fall under FDA regulations if they are made with natural products. However the FDA says that they actually are unregulated drugs.
Did You Know?
Millions of Philips CPAP Machines Recalled
Philips DreamStation, CPAP and BiPAP machines sold in recent years may pose a risk of cancer, lung damage and other injuries.Learn More
The products are sold as body building supplements and are frequently marketed as alternatives to anabolic steroids for increasing muscle mass and strength, the FDA said in its warning. Many of the products also claim to reduce the effects of feminine hormones, such as estrogen, on the body. The FDA said not only do the products contain formulas that constitute new, unapproved drugs, but the labeling is often misleading and lack proper directions for use.
The agency singled out American Cellular Labs, also known as Americell Labs or ACL, issuing a warning letter to the company accusing it of marketing and distributing unapproved and misbranded drugs. The agency says it has executed a search warrant and is gathering and reviewing additional data.
The FDA has advised consumers to immediately stop using these products and urged people to talk to their health care professional about any dietary supplements branded as a body building product.
Consumers who have been using these products should also consult a health care professional if they experience nausea, weakness, fever, abdominal pain, chest pain, shortness of breath, yellowing of the skin or the whites of the eyes, or brown or discolored urine.
MarcJanuary 2, 2022 at 10:14 pm
Took Tren Extreme for 2 years and saw massive gains!!! Everybody thought I was on the juice. Now I have to take testosterone therapy. I got ripped.
JoeyNovember 30, 2021 at 10:38 pm
I got huge off tren and mass extreme, excellent results. 6 months later, kidney stones. Then blood clots. Thought I was having heart attacks, but I guess I suffer from severe anxiety now. Unexplained pain, mainly in legs and shoulders. Tingly pins and needles sensation in my arms and legs, numbness. They thought it was neurological after ruling everything else out. Last doctor 3 or 4 years ago sa[Show More]I got huge off tren and mass extreme, excellent results. 6 months later, kidney stones. Then blood clots. Thought I was having heart attacks, but I guess I suffer from severe anxiety now. Unexplained pain, mainly in legs and shoulders. Tingly pins and needles sensation in my arms and legs, numbness. They thought it was neurological after ruling everything else out. Last doctor 3 or 4 years ago says fibromyalgia because he has no clue. Its been 15 years like this.
CaseyMarch 29, 2020 at 4:21 am
I got go o also took 3 times back about 2008
brandonMarch 12, 2014 at 7:24 pm
this product gave me gyno and now wanting surgery to fix it.
"*" indicates required fields
More Top Stories
Defendants want to divide the discovery process to focus on the causal links between hair relaxers and cancer.
The FDA has announced it has received 106,000 medical device reports linked to recalled Philips CPAP devices, including nearly 400 deaths.
The U.S. JPML has consolidated all Tepezza lawsuits over hearing loss before one Northern Illinois federal judge for coordinated pretrial proceedings.